Evidence against strong correlation between chest symptoms and ischemic coronary changes after subcutaneous sumatriptan injection

Manami Tomita, Norihiro Suzuki, Hisaka Igarashi, Motoi Endo, Fumihiko Sakai

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

Objective. To evaluate the adverse events possibly caused by sumatriptan injection and explore the relationship between chest symptoms along with sumatriptan injection and coronary ischemia among Japanese patients with migraine. Methods. A cumulative total of 112 subcutaneous injections in 62 patients were evaluated. ECG was continuously monitored before and until 5 minutes after injection on 92 occasions. Patients. Sixteen men and 46 women aged from 16 to 60 (mean 39±12) years. Their clinical diagnoses were migraine with aura, migraine without aura, cluster headache, and others. Results. Chest symptoms occurred following 17% of all injections and in 15% of all patients. None of these chest symptoms was accompanied by ECG changes. Conclusions. Although the risk of coronary ischemia with sumatriptan treatment is commonly stated, our data suggest that chest symptoms following sumatriptan injection are not strongly associated with coronary ischemia in the Japanese population. The mechanism of chest symptoms following sumatriptan administration should be further elucidated.

Original languageEnglish
Pages (from-to)622-625
Number of pages4
JournalInternal Medicine
Volume41
Issue number8
DOIs
Publication statusPublished - 2002 Aug

Keywords

  • Arrhythmia
  • Electrocardiogram
  • Migraine

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Evidence against strong correlation between chest symptoms and ischemic coronary changes after subcutaneous sumatriptan injection'. Together they form a unique fingerprint.

Cite this